Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2022, 2:17 PM CDT for Wayne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2022, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 26, 2022, 2:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 135 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WUUS54 KOHX 261917
SVROHX
TNC181-261945-
/O.NEW.KOHX.SV.W.0095.220626T1917Z-220626T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
217 PM CDT Sun Jun 26 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Wayne County in Middle Tennessee...
* Until 245 PM CDT.
* At 216 PM CDT, a severe thunderstorm was located near Walnut Grove,
or 15 miles northeast of J P Coleman State Park, moving east at 5
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8796 3501 8799 3514 8799 3516 8798
3512 8771 3500 8775
TIME...MOT...LOC 1916Z 285DEG 6KT 3505 8793
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
102 follow-up statements
856
WWUS54 KOHX 261930
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
230 PM CDT Sun Jun 26 2022
TNC181-261945-
/O.CON.KOHX.SV.W.0095.000000T0000Z-220626T1945Z/
Wayne TN-
230 PM CDT Sun Jun 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN WAYNE COUNTY...
At 229 PM CDT, a severe thunderstorm was located 8 miles east of
Walnut Grove, or 16 miles northeast of J P Coleman State Park, moving
east at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8796 3501 8799 3514 8799 3516 8798
3512 8771 3500 8775
TIME...MOT...LOC 1929Z 285DEG 6KT 3504 8790
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10325
WWUS54 KOHX 261939
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
239 PM CDT Sun Jun 26 2022
TNC181-261949-
/O.EXP.KOHX.SV.W.0095.000000T0000Z-220626T1945Z/
Wayne TN-
239 PM CDT Sun Jun 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY WILL
EXPIRE AT 245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3500 8796 3501 8799 3514 8799 3516 8798
3512 8771 3500 8775
TIME...MOT...LOC 1939Z 285DEG 6KT 3504 8788
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:28 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 26, 1:28 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 128 PM CDT Sun Jun 26 2022 ...New AVIATION... .UPDATE... Issued at 900 AM CDT Sun Jun 26 2022 Convection weakening to our northwest this morning. Cloud coverage, however, has increased across the mid state. Will ramp up the sky coverage to reflect this. Max temps will need to be lowered as well. Will lower them 2 degrees for most areas, maybe a little more northwest. Still expecting strong storms this afternoon. A lot will hinge on the strength of the afternoon surface based capes. Organization and forcing should be pretty good. Not much shear to speak of. Looks like mostly a wind threat. So for the update will add to the sky cover and lower temps. Still looks like showers and tstms for this afternoon in the likely pop range. Model areal qpf averages chime in at about 3/4" east of I-65, 1/4" to 1/2" west. && .SHORT TERM... (Today through Tuesday) Issued at 145 AM CDT Sun Jun 26 2022 Very warm and humid this morning across the midstate with current temperatures in the 70s to low 80s, with dewpoints in the upper 60s and low 70s. A few tiny showers have been noted at times across our north-central counties, which are likely occurring due to weak WAA in the low levels as shown on forecast soundings. Expecting these isolated showers to continue moving southward through sunrise before WAA weakens later this morning. Another hot and humid day is anticipated for our Sunday, although not quite as toasty as yesterday due to an incoming cold front. This front is expected to sink southward and spark scattered showers and thunderstorms by midday across Kentucky, which will then continue southward across Middle Tennessee and expand in coverage through the afternoon/evening before moving out of the area Sunday night. High likely pops appear warranted as all guidance shows fairly widespread coverage of showers and storms. Forecast soundings continue to show moderate MLCAPE up to 1500 J/Kg by this afternoon, but poor mid level lapse rates and weak to non-existent shear. However, PWATs around the 2 inch mark along with DCAPE near 1000 J/Kg suggests some storms will produce wet microbursts with potentially damaging winds. SPC has highlighted nearly our entire area in a marginal risk for later today, which seems reasonable. 00Z model suite has trended faster with shower and thunderstorm activity moving out of the area Sunday night, keeping Monday dry across the midstate - and have therefore reduced pops accordingly. Monday and Tuesday will be considerably cooler and less humid than we have seen recently, with highs only in the upper 70s and 80s, lows in the 50s to low 60s, and dewpoints mainly in the 50s. && .LONG TERM... (Wednesday through next Sunday) Issued at 145 AM CDT Sun Jun 26 2022 Heat and humidity unfortunately begin rising anew starting Wednesday and continuing through the rest of the week into next weekend as upper level ridging builds northward from the Gulf Coast. Highs will return to the low to mid 90s with dewpoints rising back into the 60s and eventually the 70s. However, this H5 ridge will not be as stout as what we saw last week and allow for some diurnal showers and thunderstorms each day with slight to low chance pops. Upper ridge strengthens further by the end of and after the current forecast period per the latest GFS/ECMWF, so a return to the upper 90s is possible by the July 4th holiday. && .AVIATION... (18Z TAFS) Issued at 1252 PM CDT Sun Jun 26 2022 Cloud cover is remaining steady with mid to high clouds blanketing the area ahead of approaching showers and storms. Terminals will be impacted from west to east this afternoon and evening as storms develop and move southeast. Cigs are expected to remain VFR for the most part, but visibilities may fall as some storms move directly over terminals. Gusty winds may also accompany any storm. Storms will diminish after 00z, but showers may continue for a few hours this evening at CKV, BNA, and MQY. CSV may see intermittent showers throughout the night with cigs falling to MVFR heights from late tonight through tomorrow morning. Winds will be around 10 knots with gusts to around 20 during the day on Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 85 62 87 / 50 10 0 0 Clarksville 65 84 59 86 / 40 0 0 0 Crossville 65 79 57 79 / 70 20 0 10 Columbia 68 86 61 89 / 60 10 0 0 Cookeville 66 81 59 82 / 70 10 0 0 Jamestown 64 78 58 79 / 70 10 0 0 Lawrenceburg 69 84 61 88 / 70 10 0 0 Murfreesboro 69 84 60 89 / 70 10 0 0 Waverly 65 84 59 86 / 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......21 SHORT TERM...Shamburger LONG TERM....Shamburger AVIATION.....Whitehead
Hazardous weather outlook, Jun 26, 1:47 AM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 147 AM CDT Sun Jun 26 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-270700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 147 AM CDT Sun Jun 26 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across Middle Tennessee this afternoon and evening as a cold front moves southward from Kentucky. Some storms could be strong to severe with high winds, hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Special weather statement, Jun 26, 1:34 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CDT Sun Jun 26 2022
TNZ056-057-261900-
Hickman TN-Perry TN-
134 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northern Perry and
southwestern Hickman Counties through 200 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Linden, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lobelville and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3578 8798 3584 8796 3584 8792 3583 8791
3580 8785 3582 8784 3577 8759 3561 8764
3561 8766 3559 8765 3556 8766 3565 8788
3574 8801
TIME...MOT...LOC 1833Z 289DEG 8KT 3571 8779
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, Jun 26, 1:51 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
151 PM CDT Sun Jun 26 2022
TNZ093-094-261930-
Lawrence TN-Wayne TN-
151 PM CDT Sun Jun 26 2022
...Strong thunderstorms will impact portions of Wayne and
northwestern Lawrence Counties through 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waynesboro to near Walnut Grove. Movement
was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Collinwood, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8799 3529 8798 3530 8800 3530 8802
3533 8802 3543 8768 3543 8761 3540 8757
3540 8752 3541 8751 3541 8748 3542 8748
3542 8742 3513 8762 3500 8777
TIME...MOT...LOC 1850Z 287DEG 11KT 3536 8766 3503 8801
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, Jun 26, 1:59 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Sun Jun 26 2022
TNZ056>058-261930-
Hickman TN-Lewis TN-Perry TN-
159 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northwestern Lewis,
northeastern Perry and southwestern Hickman Counties through 230 PM
CDT...
At 158 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles northeast of Linden, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Linden, Lobelville and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3562 8787 3581 8781 3575 8754 3554 8764
TIME...MOT...LOC 1858Z 285DEG 6KT 3569 8777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jun 26, 2:10 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
210 PM CDT Sun Jun 26 2022
TNZ066-261945-
Cumberland TN-
210 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southeastern
Cumberland County through 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Rockwood, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairfield Glade and Crab Orchard.
This includes Interstate 40 between mile markers 328 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 8471 3586 8473 3584 8476 3583 8477
3582 8480 3578 8489 3580 8498 3600 8485
3599 8472 3591 8468
TIME...MOT...LOC 1909Z 285DEG 6KT 3589 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:10 PM CDT | Special Weather Statement | OHX | Overton | 50 min |
| Jun 25, 7:52 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| Jun 25, 8:26 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 34 min |
| Jun 25, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 17 min |
| Jun 26, 1:34 PM CDT | Special Weather Statement | OHX | Perry | 26 min |
| Jun 26, 1:51 PM CDT | Special Weather Statement | OHX | Wayne | 39 min |
| Jun 26, 1:59 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| Jun 26, 2:10 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
| Jun 26, 2:45 PM CDT | Special Weather Statement | OHX | Humphreys | 45 min |
| Jun 26, 2:48 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 42 min |
| Jun 26, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 40 min |
| Jun 26, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 30 min |
| Jun 26, 3:51 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Jun 26, 3:54 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| Jun 26, 5:15 PM CDT | Special Weather Statement | OHX | Cannon | 30 min |
| Jun 26, 5:44 PM CDT | Special Weather Statement | OHX | Cannon | 46 min |
| Jun 26, 6:45 PM CDT | Special Weather Statement | OHX | Cannon | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.